zjac020 wrote:Im still surprised why more MSers arent taking Psorex. I get the flush a third of the time... o real gastro/intestinal issues.
Well technically Psorex is a monoethyl where Tecfidera is a Dimethyl. I am not a chemist and cannot comment on the carbon atom arrangements and what that may mean for the efficacy of the different compounds. However, since they don't really know what makes Tec work, who is to say another fumarate ester won't? I like the theory that states that Tec corrects a deficiency in the Krebs cycle. Much like vitamin D, fumaric acid is formed by the body, in the skin, during exposure to sunlight. Supplementing it may be as important as Vit D.
However it does have its risks. It lowers white blood cell counts but apparently it is reversible when the med is discontinued. I had a blood test and my white blood cell counts were at the low end of the range but still healthy. It has essentially the exact same side effect profile of Tec in fact. Flushing gastro intestinal etc. Cant help but think the fact it causes the same effects in the body may mean it has the same efficacy? Its a leap but Psorex is cheap.
Scott1 wrote: Don't touch NAG. I have recently and managed to end up with the MS hug from hell and I blame that stuff.
Scott, sorry to hear about your experience but thank you for sharing. I did a couple weeks of an aromatase inhibitor called Acacetin99 and ended up with a numb shin for 2 months. Cant help but think it was related... wont know for sure but it was enough to make me toss it in the garbage. One of the things that made me question my decision was the fact it blocked estradiol which was good, but also blocked the creation of estriol which could be very bad, especially with the recent studies showing very positive effects in women with MS. My goal was to increase testosterone, but blocking estriol was definitely not the best way to do it.